CSN Login
Members Online: 3

You are here

side effects after fulfox tx.

timlou
Posts: 60
Joined: Jul 2004

Hi all, everything is going well in my life but my best friend diagnosed in June stage 3 is on Fulfox and having symptoms my hubby did not have. After each treatment when she is getting ready to disconnect on Fridays she starts to swell up, just hands and face but it is significant swelling. Couldn't make a fist for two days and is still feeling stiff. Anyone know what this might be. She doesn't have a computer or I would direct her to this great group. We would appreciate any advice you may have, she is convinced she is being overdosed and wants to quit she has 8 to go. Thanks, Louise

taraHK
Posts: 1961
Joined: Aug 2003

Hi Louise,
I am on FOLFOX myself. I have only had 2 cycles so far -- others on this board have more experience. I think it is important that she notify her doctors/nurses about this. My understanding (and I am NOT a doctor) is that the oxaliplatin part of the FOLFOX can cause allergic reaction in some people. In my case, I had lip swelling and also (excuse the frankness) swelling and itching of the vulva. My doc thinks it's a mild allergic reaction. I will have antihistamines before the chemo next time (I already had steroids prechemo). I don't know about the difficulty making a fist or the feeling stiff -- others here may know something about that.
I wish her all the best. She has a great friend in you!
Tara

CAMaura
Posts: 719
Joined: Feb 2005

Hi there, Louise!

You are so nice to post for your friend. I would have her tell the doc; and, do you think it strange that the nurses haven't commented about the swelling?
Tara is right, the Oxy seems to be the culprit for a lot of allergic rxns. My doc started pretreating me with Benadryl, which worked for a while...but then my nody reacted through the pretreatment.
The problem is that these drugs do build-up within the system - and they can take a while to leave. I am sure that the nurses or her doc can shed some light....and please tell her to be forceful and to advocate for herself. Maybe her dose needs to be adjusted.
Take care. So happy that things are going well for your husband. Your friend is lucky that you are helping her!
Cheers and best wishes,
Maura

HisJoy's picture
HisJoy
Posts: 115
Joined: Feb 2005

I concur that this swelling sounds like an allergic reaction to something and your friend should tell the Dr. ASAP. I have had 9 treatments of FOLFOX with Avastin and never have had a moment of swelling, nor have any of my other semi-colon buddies who get treatment at my oncologist's office.

Subscribe to Comments for "side effects after fulfox tx."